Last time I posted I mentioned that my husband was tapering down from 640mg a day of Oxycontin that he was on due to back problems. Well, over the last couple of months, with no help from the doctors, he has managed to reduce it down to 4 80's a day and some days he was even taking 3. Then a couple of days ago he picked up his repeat prescription of Lyrica (300mg tablets) and yesterday he decided to take a large dose of lyrica and try and avoid taking any Oxycontin at all, and he actually managed it!!! He never got any sleep at all Wednesday night, so was exhausted last night and crashed out at 7pm, it is now 8.30am and he's still asleep!
Anyway, my question is.... if he decides to continue this way ie taking that dose of lyrica and no oxycontin, he has got enough to last him just over a week. Do you think that this alone will be enough to combat withdrawals (because yesterday alone in pain he did not suffer greatly with withdrawals), and if so when the lyrica runs out in about a weeks time will he be over the worst by then or will the withdrawals kick in when he stops taking the lyrica?
Is there anything else I can do to help him if he does suffer withdrawals? I am hoping he will be okay on his own today as I have to go to work soon.
The worst of withdrawals are usually over within 10 days. I don't know first hand about the Lyrica, but have heard others say it helps. No, the withdrawals shouldn't kick in when he stops the Lyrica but he might still have some left over at that time. This is a long hard road and the hardest part is not the detox. It's staying clean after that. Have you checked into some type of aftercare (AA, NA, Therapy) ? Keep us posted .
PS.....If there are any oxy or perc's where he can get his hands on them, he surely will. If he's really serious about doing this .....flush everything in the house.
Thanks for the post. I think I spoke too soon, because he is now upstairs going through hell! This is now day 2 with no oxycontin. He is shaking uncontrollably, hot and cold,, and he can't speak to me properly. The only way I can get him to communicate is to write it down.
I don't know what to do to help him, I am so scared, he's really in a right state at the mo.
Can someone out there please tell me what I should do?? If someone can tell me the withdrawals symptons ie what is normal, what I should expect etc, and what I can do if anything to help him
He has already tapered from 8 80's down to 3-4 80's over the last 2 months. The doc and pain clinic are now pushing him hard though to quit and have mentioned rehab/rapid detox... This scared him as it doesn't want to do it "their way", he wants to remain here with me and our daughter. So he feels pushed in a corner and left with no alternative but to quit cold turkey from his tapered down dose.
It is doable to taper from that dose. It will just be harder and more painful. And the withdrawal will most likely last longer then if he was on a lower dose. More power to him if he can do it. I wish all the luck and the least amount of pain and discomfort possible. I would make sure he has all the info people have on here to help, like the thomas recipe and the amino acid protocal. I haven't done them myself but people swear by them on here and I would listen to them, they know what they are talking about. They have been there and done that.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.